# SDR CALA9601125

- Difficulty date: August 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16802
- Make and model: Doug DC-9-82
- Aircraft serial: 49222
- System (JASC): 2121 · Air Distribution Fan
- Part: Air Dist Fan
- Part number: 6054577
- Condition: Burned Wire
- Location: Bs 218
- Part time: 27,273 hours
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE ENTERED THE COCKPIT AFTER ENGINE START AT IAH.  THE PACKS WERE TURNED OFF AND THE ENGINES WERE SHUTDOWN.  THE SMOKE WAS ACCOMPANIED BY POPPING AND ARCING IN MAIN ENTRANCE OVERHEAD.  INSPECTION OF STA 218 OVERHEAD FOUND WIRE FOR RT HEAT EXCHANGER COOLING FAN BURNED.  ALL OVERHEAD SPLICES AT STA 218 FOR BOTH THE LEFT AND RIGHT GROUND COOLING FANS WERE RESPLICED.  IN ADDITION, 50 AMP CIRCUIT BREAKERS B1-254, B1-255, B1-256 AND THE LEFT AND RIGHT HEAT EXCHANGER RELAYS R2-53 AND R2-54 WERE REMOVED AND REPLACED.  OPERATION OF THE LEFT COOLING FAN CHECKED GOOD.  THE RIGHT COOLING FAN WAS PLACARDED INOPERATIVE PENDING PRECAUTIONARY REPLACEMENT.
